Alert archive / New Mexico / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2017, 5:09 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2017, 5:09 PM MDT (23:09 UTC)
- Expired
- May 9, 2017, 6:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 35 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:25 PM MDT | HAIL 1 | Cannon Afb, NM | |
| May 9, 5:28 PM MDT | HAIL 2 | Cannon Afb, NM | |
| May 9, 5:40 PM MDT | HAIL 1.5 | 2 Nnw Portair, NM | |
| May 9, 5:54 PM MDT | HAIL 1.75 | 10 N Clovis, NM | 2 WINDOWS BROKEN OUT IN A RESIDENCE AS WELL AS 2 WINDSHIELDS ON VEHICLES. |
| May 9, 6:00 PM MDT | HAIL 1.25 | 10 Nw Pleasant Hill, NM | |
| May 9, 6:00 PM MDT | TORNADO | 11 N Clovis, NM | TORNADO START TIME 0555 MDT. CONFIRMED TORNADO 9 MILES NE OF RANCHVALE OR 11 MILES N OF CLOVIS MOVING NE AT 30 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:23 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
048
WUUS55 KABQ 092309
SVRABQ
NMC009-041-100015-
/O.NEW.KABQ.SV.W.0078.170509T2309Z-170510T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
509 PM MDT TUE MAY 9 2017
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Central Roosevelt County in east central New Mexico...
Southeastern Curry County in east central New Mexico...
* Until 615 PM MDT.
* At 509 PM MDT, a severe thunderstorm was located near Saint Vrain,
or 12 miles northwest of Portales, moving northeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Clovis, Saint Vrain, Cannon Air Force Base, Ranchvale, Portair and
Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
Move to an interior room on the lowest floor of a building.
&&
A tornado watch remains in effect until 1000 PM MDT for east central
New Mexico.
LAT...LON 3423 10344 3436 10361 3480 10318 3470 10305
3451 10305
TIME...MOT...LOC 2309Z 223DEG 28KT 3435 10343
HAIL...2.00IN
WIND...60MPH
$$
402 follow-up statements
911
WWUS55 KABQ 092338
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
538 PM MDT TUE MAY 9 2017
NMC009-041-100015-
/O.CON.KABQ.SV.W.0078.000000T0000Z-170510T0015Z/
Roosevelt-Curry-
538 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL ROOSEVELT AND SOUTHEASTERN CURRY COUNTIES...
At 538 PM MDT, a severe thunderstorm was located near Ranchvale, or
near Clovis, moving northeast at 35 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Clovis, Saint Vrain, Cannon Air Force Base, Ranchvale, Portair and
Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM MDT for east central
New Mexico.
LAT...LON 3423 10344 3444 10353 3480 10318 3470 10305
3451 10305
TIME...MOT...LOC 2338Z 228DEG 29KT 3449 10325
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
KJ763
WWUS55 KABQ 100001
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
601 PM MDT TUE MAY 9 2017
NMC041-100010-
/O.CAN.KABQ.SV.W.0078.000000T0000Z-170510T0015Z/
Roosevelt-
601 PM MDT TUE MAY 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROOSEVELT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM MDT for east central
New Mexico.
LAT...LON 3436 10338 3455 10342 3480 10318 3470 10305
3451 10305
TIME...MOT...LOC 0000Z 213DEG 23KT 3461 10315
$$
NMC009-100015-
/O.CON.KABQ.SV.W.0078.000000T0000Z-170510T0015Z/
Curry-
601 PM MDT TUE MAY 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN CURRY COUNTY...
At 600 PM MDT, a severe thunderstorm was located 12 miles west of
Rhea, or 13 miles north of Clovis, moving northeast at 25 mph.
This is a very dangerous storm.
HAZARD...Three inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Clovis, Ranchvale, Portair, Pleasant Hill and Cannon Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM MDT for east central
New Mexico.
LAT...LON 3436 10338 3455 10342 3480 10318 3470 10305
3451 10305
TIME...MOT...LOC 0000Z 213DEG 23KT 3461 10315
TORNADO...POSSIBLE
HAIL...3.00IN
WIND...70MPH
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:20 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 9, 3:20 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 320 PM MDT Tue May 9 2017 .SYNOPSIS... Severe thunderstorms will continue this evening over portions of eastern New Mexico, with showers and high mountain snow showers along with thunderstorms otherwise tonight. The upper level low pressure system responsible for the unsettled weather and cooler than average temperatures will slowly cross New Mexico from west to east Wednesday, with showers and thunderstorms persisting, although severe storms are less likely. Somewhat drier and warmer weather is expected by Friday and Saturday, but a few showers and storms may develop over the high terrain and along the Texas and eastern New Mexico border. Westerly breezes look to shove the dryline east of New Mexico early next week although temperatures will cool some in the west. && .DISCUSSION... The ongoing active weather will continue through this evening with the focus for severe weather shifting into the eastern plains. Showers and storms look to persist through the overnight as the center of circulation lifts into west central New Mexico by 12Z Wednesday. Small amounts of high terrain snow are possible over the Contdvd and northern mountains as temperatures aloft fall to 0 to -3 deg C west central and southwest. Locally heavy rain may also accompany the storms, so stay away from arroyos and ditches. The upper low will meander over New Mexico Wednesday and Wednesday night, with the focus for precipitation slowly shifting to the north central and northeast. Wrap around moisture on the back side of the departing low will keep clouds and some precipitation going into Thursday although the west and south will see less activity with time. Some snow accumulations are possible over the higher terrain of northern mountains Wednesday night but forecast amounts mostly below advisory criteria athough high mountain passes could be a little slick or snow covered. A surface boundary will push down the east side of the state Thursday/Thursday night, although precipitation doesn't look to be much of a factor, low clouds may push up against the east slopes of the central mt chain Thursday night and an east wind into the Rio Grande Valley could develop. This could set the stage for a few showers or storms along the higher terrain under the transitory upper ridge Friday as temperatures warm towards average. Lingering moisture and above average temperatures Saturday may also sprout a few mountain cells, which could propagate into the plains as southwest flow aloft increases. After potential for a few dryline storms Sunday, moisture is shunted east of New Mexico early next week by westerly breezes. Thereafter, another upper low pressure system drops into the Great Basin for what could be another round of more active weather. && .FIRE WEATHER... Thunderstorm activity has fired up over northern and central NM this afternoon, with much of the activity focused over the central mtn chain. Thunderstorm activity will continue to spread east through the evening over the east plains, with the potential for severe storms over the east plains tonight. Meanwhile, a mid-level dry slot will continue to limit thunderstorm activity over western NM with better storm coverage towards the Four Corners region. Shower activity over the western half will increase again overnight as the center of the low moves towards west-central NM. The center of the low is forecast to track over central NM Wednesday and exit to north TX and OK Thursday. Increased precipitation chances continue across NM Wednesday, with the best chance for the most wetting precipitation over western and northern NM. Mixing hgts and vent rates fall sharply Wednesday and Thursday as the low tracks over NM, before improving Friday. Daytime temperatures fall to 10-15 degrees below average Wednesday, warming a few degrees Thursday. Dewpoints also remain broadly in the 30s across NM Wednesday and Thursday. As the low exits the area late day Thursday overnight Friday a backdoor front will bring breezy east canyon winds into the central Rio Grande Valley early Friday morning. A high amplitude ridge begins to build in Friday and through the weekend, bringing in drier southwest flow. Vent rates and mixing hgts improve as the low exits Friday. Moisture levels fall with minimum humidity values falling below 15 percent for the weekend across the west. Winds stay relatively calm Saturday across the west, being the limiting factor for critical fire conditions. Winds pick up a bit more Sunday allowing for brief critical conditions during the afternoon. Dry SW flow continues into early next week before long range models indicate another low pressure system entering the region toward the end of next week. && .AVIATION... 18Z TAF CYCLE Thunderstorm activity over the north and central areas will continue through today with severe thunderstorms likely. This activity will spread onto the eastern plains this evening and through the night. meanwhile drier weather will prevail west of the central and south- central mtns until tonight when the center of an upper low approaches increasing precipitation chances along the continental divide westward. Winds will stay gusty through the afternoon, and will weaken overnight. MVFR/IFR low clouds across east-central and northeast areas will develop early Wednesday morning in the wake of overnight precipitation. 24 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 42 62 41 74 / 40 40 30 10 Dulce........................... 35 59 33 69 / 50 70 50 40 Cuba............................ 32 53 38 67 / 40 70 60 30 Gallup.......................... 35 57 34 72 / 50 50 20 5 El Morro........................ 30 52 32 68 / 40 60 20 10 Grants.......................... 32 55 36 71 / 40 50 20 10 Quemado......................... 34 56 36 69 / 60 50 20 5 Glenwood........................ 35 64 41 78 / 30 40 10 0 Chama........................... 32 55 31 64 / 70 80 70 50 Los Alamos...................... 42 57 39 66 / 60 60 60 30 Pecos........................... 35 55 36 64 / 60 60 40 40 Cerro/Questa.................... 33 57 33 63 / 70 80 80 40 Red River....................... 30 50 29 55 / 80 80 80 60 Angel Fire...................... 31 53 32 57 / 70 70 70 50 Taos............................ 34 58 32 65 / 60 70 60 20 Mora............................ 35 54 35 61 / 70 60 40 40 Espanola........................ 38 61 35 72 / 50 50 40 20 Santa Fe........................ 38 58 36 66 / 60 60 50 30 Santa Fe Airport................ 40 61 39 69 / 50 50 40 20 Albuquerque Foothills........... 42 60 43 71 / 40 40 40 10 Albuquerque Heights............. 45 63 46 73 / 30 40 30 5 Albuquerque Valley.............. 40 65 42 75 / 30 40 30 5 Albuquerque West Mesa........... 41 63 42 74 / 30 40 30 5 Los Lunas....................... 43 65 44 75 / 30 40 30 0 Rio Rancho...................... 43 62 44 74 / 30 40 30 5 Socorro......................... 45 65 47 76 / 20 40 20 0 Sandia Park/Cedar Crest......... 39 56 38 67 / 50 50 40 20 Tijeras......................... 40 58 41 69 / 40 50 40 10 Moriarty/Estancia............... 35 60 39 69 / 40 40 30 10 Clines Corners.................. 37 57 38 65 / 60 40 30 10 Gran Quivira.................... 39 59 42 69 / 30 30 30 10 Carrizozo....................... 41 63 45 72 / 20 30 10 5 Ruidoso......................... 39 56 41 64 / 30 30 10 10 Capulin......................... 41 59 39 57 / 60 50 60 50 Raton........................... 44 63 41 63 / 60 60 50 40 Springer........................ 43 64 41 66 / 60 50 40 30 Las Vegas....................... 40 57 37 63 / 70 50 30 30 Clayton......................... 49 68 44 62 / 60 50 30 30 Roy............................. 45 63 41 64 / 70 40 30 30 Conchas......................... 48 69 47 71 / 70 30 20 20 Santa Rosa...................... 47 67 47 71 / 60 30 20 10 Tucumcari....................... 51 72 47 72 / 70 30 20 20 Clovis.......................... 52 73 46 71 / 60 20 10 10 Portales........................ 53 74 48 73 / 60 20 5 10 Fort Sumner..................... 50 71 49 73 / 60 20 20 10 Roswell......................... 51 77 50 80 / 30 10 5 10 Picacho......................... 45 69 47 74 / 20 10 5 10 Elk............................. 38 63 43 68 / 20 10 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 9, 4:49 AM MDT, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 449 AM MDT Tue May 9 2017 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 449 AM MDT Tue May 9 2017 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected today in portions of northwestern, central, and eastern New Mexico. In northwestern New Mexico, damaging wind gusts are expected to be the primary threat, while central and eastern areas of the state will also have the potential for heavy downpours and large hail. A couple of isolated tornadoes cannot be ruled out in central to eastern New Mexico. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Some strong to perhaps severe thunderstorms will be possible on Wednesday, mainly in northeastern New Mexico. In addition a few to several inches of high elevation snowfall will be possible on the highest peaks above 10,000 feet Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Special weather statement, May 9, 4:03 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Albuquerque NM 403 PM MDT TUE MAY 9 2017 NMZ504-511-092230- Northwest Highlands-Jemez Mountains- 403 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY UNTIL 430 PM MDT... At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Jemez Springs, or 19 miles south of Cuba, moving northwest at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cuba. && A severe thunderstorm watch remains in effect until 600 PM MDT for north central New Mexico. LAT...LON 3573 10682 3569 10692 3593 10717 3604 10694 TIME...MOT...LOC 2203Z 151DEG 39KT 3575 10692 50
Local storm report, May 9, 4:12 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 NW ALBUQUERQUE 35.17N 106.70W
05/09/2017 M0.88 INCH BERNALILLO NM NWS EMPLOYEE
TAYLOR RANCH AND GOLF COURSE.
&&
EVENT NUMBER ABQ1701909
GUYERSpecial weather statement, May 9, 4:17 PM MDT, 52 minutes before
Special Weather Statement National Weather Service Albuquerque NM 417 PM MDT TUE MAY 9 2017 NMZ527-528-092245- Far Northeast Highlands-Raton Ridge/Johnson Mesa- 417 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL 445 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm near Raton Crews Airport, or 8 miles southwest of Raton, moving north at 30 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Raton, Raton Pass, Sugarite, Raton Crews Airport and Sugarite Canyon State Park. This includes Interstate 25 between Mile Markers 438 and 460. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && A severe thunderstorm watch remains in effect until 600 PM MDT for northeastern New Mexico. LAT...LON 3669 10448 3676 10469 3700 10461 3699 10427 TIME...MOT...LOC 2217Z 201DEG 26KT 3680 10455 KJ
Special weather statement, May 9, 4:20 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 420 PM MDT TUE MAY 9 2017 NMZ501-504-092300- Northwest Plateau-Northwest Highlands- 420 PM MDT TUE MAY 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN COUNTY UNTIL 500 PM MDT... At 420 PM MDT, Doppler radar was tracking a strong thunderstorm near Chaco Canyon, or 32 miles north of Crownpoint, moving north at 40 mph. Nickel size hail and wind gusts up to 55 mph will be possible with this storm. Locations impacted include... Chaco Canyon and El Huerfano Trading Post. Accumulations of small hail on roads can create very slick and hazardous driving conditions. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. Localized gusty winds to 55 mph are possible in the vicinity of these funnel clouds. Localized damage to lightweight structures such as outbuildings, carports and patio covers, as well as tree branches and street signs, is possible. && LAT...LON 3602 10790 3601 10806 3646 10816 3648 10781 TIME...MOT...LOC 2220Z 178DEG 36KT 3614 10799 50
Special weather statement, May 9, 4:25 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
425 PM MDT TUE MAY 9 2017
NMZ528-529-531-092315-
Far Northeast Highlands-Harding County-Northeast Highlands-
425 PM MDT TUE MAY 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...
NORTHWESTERN HARDING...EASTERN MORA AND SOUTHEASTERN COLFAX COUNTIES
UNTIL 515 PM MDT...
At 424 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Wagon Mound, moving north at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Springer, Wagon Mound, Abbott and Miami.
This includes Interstate 25 between Mile Markers 379 and 416.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
A tornado watch remains in effect until 1000 PM MDT for northeastern
New Mexico.
A severe thunderstorm watch remains in effect until 600 PM MDT for
northeastern New Mexico.
LAT...LON 3577 10442 3577 10482 3600 10483 3641 10487
3640 10426 3639 10425 3640 10420
TIME...MOT...LOC 2224Z 179DEG 23KT 3588 10451
KJLocal storm report, May 9, 4:47 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT TUE MAY 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST 5 E TOLAR 34.44N 103.85W
05/09/2017 E60 MPH ROOSEVELT NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1701910
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:01 PM MDT | Tornado Warning | ABQ | Quay | 14 min |
| May 8, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| May 8, 6:16 PM MDT | Tornado Warning | ABQ | Quay | 29 min |
| May 8, 6:19 PM MDT | Tornado Warning | ABQ | Harding | 26 min |
| May 8, 6:34 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 8, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 31 min |
| May 8, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| May 8, 7:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| May 8, 7:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 47 min |
| May 8, 7:29 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| May 8, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 45 min |
| May 8, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 46 min |
| May 8, 8:23 PM MDT | Tornado Warning | ABQ | Guadalupe, Quay | 21 min |
| May 8, 8:49 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 116 min |
| May 8, 8:57 PM MDT | Special Weather Statement | ABQ | Guadalupe | 48 min |
| May 8, 9:56 PM MDT | Special Weather Statement | ABQ | San Miguel | 64 min |
| May 8, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 44 min |
| May 8, 10:45 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| May 8, 10:49 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| May 9, 12:58 AM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| May 9, 7:26 AM MDT | Special Weather Statement | ABQ | San Juan | 34 min |
| May 9, 9:28 AM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| May 9, 9:49 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| May 9, 9:52 AM MDT | River Flood Warning | ABQ | Rio Arriba | 24 hr |
| May 9, 10:14 AM MDT | Special Weather Statement | ABQ | Sandoval | 61 min |
| May 9, 10:27 AM MDT | Special Weather Statement | ABQ | Bernalillo | 48 min |
| May 9, 10:38 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 112 min |
| May 9, 10:49 AM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 41 min |
| May 9, 10:49 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 41 min |
| May 9, 10:53 AM MDT | Special Weather Statement | ABQ | Rio Arriba | 67 min |
| May 9, 10:56 AM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 49 min |
| May 9, 11:03 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 23 min |
| May 9, 11:07 AM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 38 min |
| May 9, 11:10 AM MDT | Special Weather Statement | ABQ | San Juan | 65 min |
| May 9, 11:16 AM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 119 min |
| May 9, 11:29 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 51 min |
| May 9, 11:30 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Santa Fe | 45 min |
| May 9, 11:32 AM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 43 min |
| May 9, 11:41 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 109 min |
| May 9, 11:48 AM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 43 min |
| May 9, 11:51 AM MDT | Special Weather Statement | ABQ | Santa Fe | 54 min |
| May 9, 12:03 PM MDT | Special Weather Statement | ABQ | Bernalillo | 57 min |
| May 9, 12:13 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 62 min |
| May 9, 12:18 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 57 min |
| May 9, 12:19 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 116 min |
| May 9, 12:26 PM MDT | Special Weather Statement | ABQ | 34 min | |
| May 9, 12:29 PM MDT | Special Weather Statement | ABQ | San Juan | 61 min |
| May 9, 12:31 PM MDT | Special Weather Statement | ABQ | Lincoln | 14 min |
| May 9, 12:34 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 29 min |
| May 9, 12:40 PM MDT | Special Weather Statement | ABQ | Santa Fe | 50 min |
| May 9, 12:44 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| May 9, 12:44 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 49 min |
| May 9, 12:44 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 61 min |
| May 9, 12:55 PM MDT | Tornado Warning | ABQ | Lincoln | 35 min |
| May 9, 12:59 PM MDT | Tornado Warning | ABQ | Rio Arriba, Santa Fe | 31 min |
| May 9, 1:13 PM MDT | Tornado Warning | ABQ | San Miguel, Torrance | 13 min |
| May 9, 1:17 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 43 min |
| May 9, 1:20 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 27 min |
| May 9, 1:29 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| May 9, 1:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 65 min |
| May 9, 1:42 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel | 32 min |
| May 9, 1:48 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 39 min |
| May 9, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 63 min |
| May 9, 2:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 57 min |
| May 9, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Lincoln, Torrance | 25 min |
| May 9, 2:17 PM MDT | Special Weather Statement | ABQ | Chaves | 28 min |
| May 9, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 27 min |
| May 9, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 55 min |
| May 9, 2:28 PM MDT | Tornado Warning | ABQ | San Miguel | 32 min |
| May 9, 2:32 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 118 min |
| May 9, 2:35 PM MDT | Tornado Warning | ABQ | Guadalupe, Torrance | 25 min |
| May 9, 2:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 44 min |
| May 9, 2:51 PM MDT | Tornado Warning | ABQ | San Miguel | 24 min |
| May 9, 2:58 PM MDT | Tornado Warning | ABQ | Guadalupe | 32 min |
| May 9, 3:02 PM MDT | Special Weather Statement | ABQ | Guadalupe | 43 min |
| May 9, 3:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 40 min |
| May 9, 3:16 PM MDT | Special Weather Statement | ABQ | Mora | 44 min |
| May 9, 3:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 44 min |
| May 9, 3:23 PM MDT | Special Weather Statement | ABQ | De Baca | 37 min |
| May 9, 3:24 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.